Alert archive / Arizona / Red Flag Warnings in 2006
Red Flag Warning 7, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at Apr 23, 2006, 2:44 AM MST. It took effect at Apr 23, 2006, 12:00 PM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2006, 2:44 AM MST (09:44 UTC)
- In effect from
- Apr 23, 2006, 12:00 PM MST
- Expired
- Apr 23, 2006, 7:06 PM MST
- In force
- 7 hr
- Issued by
- NWS Tucson, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KTWC 230944 RFWTWC RED FLAG WARNING NATIONAL WEATHER SERVICE TUCSON AZ 244 AM MST SUN APR 23 2006 ...RED FLAG WARNING IN EFFECT FROM NOON MST UNTIL 7 PM MST FOR GREENLEE COUNTY...GRAHAM COUNTY...COCHISE COUNTY...SANTA CRUZ COUNTY...AND EASTERN PIMA COUNTY FOR STRONG SOUTHWEST WINDS...LOW RELATIVE HUMIDITIES AND VERY HIGH TO EXTREME FIRE DANGER RATING... .WINDS ARE EXPECTED TO PICK UP AGAIN TODAY AS LOW PRESSURE MOVES ACROSS THE NORTHERN PART OF THE STATE THIS AFTERNOON. RELATIVE HUMIDITY VALUES WILL FALL THROUGHOUT THE DAY...BOTTOMING OUT IN THE SINGLE DIGITS AND LOW TEENS BY MID AFTERNOON. THIS HAS PROMPTED THE PREVIOUS FIRE WEATHER WATCH TO BE UPGRADED TO A RED FLAG WARNING FOR TODAY. AZZ146-148-232200- /O.UPG.KTWC.FW.A.0003.060423T1800Z-060424T0200Z/ /O.NEW.KTWC.FW.W.0007.060423T1900Z-060424T0200Z/ ARIZONA FIRE WEATHER ZONE 146 NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER- APACHE NF/SAN CARLOS BIA/WMZ-ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/SEZ- 244 AM MST SUN APR 23 2006 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING. THIS IS UPGRADED FROM THE PREVIOUS FIRE WEATHER WATCH. WINDS ARE EXPECTED TO BEGIN INCREASING BY 10 AM THIS MORNING...THOUGH WINDS REACHING RED FLAG CRITERIA ARE NOT EXPECTED TO BECOME WIDESPREAD UNTIL NOON. WIND SPEEDS OF 15 TO 30 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED. WHILE RELATIVE HUMIDITIES ARE EXPECTED TO BE SLIGHTLY HIGHER THAN THOSE OBSERVED YESTERDAY... RELATIVE HUMIDITY VALUES UNDER 15 PERCENT ARE EXPECTED TO BECOME WIDESPREAD BY LATE MORNING. THESE VALUES SHOULD BOTTOM OUT IN THE SINGLE DIGITS TO LOWER TEENS BY MID AFTERNOON. THESE FACTORS... COUPLED WITH A VERY HIGH TO EXTREME FIRE DANGER...HAVE PROMPTED THE PREVIOUSLY ISSUED FIRE WEATHER WATCH TO BE UPGRADED TO A RED FLAG WARNING FOR TODAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING TODAY FOR PORTIONS OF SOUTHEAST ARIZONA. $$
2 follow-up statements
000 WWUS85 KTWC 232158 RFWTWC RED FLAG WARNING NATIONAL WEATHER SERVICE TUCSON AZ 258 PM MST SUN APR 23 2006 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM MST FOR GREENLEE COUNTY...GRAHAM COUNTY...COCHISE COUNTY...SANTA CRUZ COUNTY...AND EASTERN PIMA COUNTY FOR STRONG SOUTHWEST WINDS...LOW RELATIVE HUMIDITIES AND VERY HIGH TO EXTREME FIRE DANGER RATING... .SOUTHWEST WINDS HAVE ALREADY PICKED UP TODAY AND ARE EXPECTED TO REMAIN HIGH THROUGH THE EARLY EVENING. RELATIVE HUMIDITY VALUES HAVE FALLEN WELL BELOW 15 PERCENT AND ARE IN THE SINGLE DIGITS TO LOW TEENS FOR MOST STATIONS. THE RED FLAG WARNING WILL REMAIN IN EFFECT THROUGH 7 PM MST TODAY. AZZ146-148-240200- /O.CON.KTWC.FW.W.0007.000000T0000Z-060424T0200Z/ ARIZONA FIRE WEATHER ZONE 146 NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER- APACHE NF/SAN CARLOS BIA/WMZ-ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/SEZ- 258 PM MST SUN APR 23 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... WIND SPEEDS OF 15 TO 30 MPH WITH GUSTS UP TO 45 MPH HAVE BEEN OBSERVED AT SEVERAL STATIONS ACROSS SOUTHEAST ARIZONA THIS AFTERNOON. THESE WINDS ARE EXPECTED TO CONTINUE THROUGH THE EARLY EVENING HOURS. RELATIVE HUMIDITY VALUES HAVE DROPPED WELL BELOW 15 PERCENT...WITH MANY STATIONS REPORTING VALUES IN THE SINGLE DIGITS TO LOW TEENS. WITH THE STRONG WINDS...LOW RELATIVE HUMIDITY VALUES...AND A VERY HIGH FIRE DANGER THE RED FLAG WARNING WILL CONTINUE THROUGH 7 PM MST FOR GREENLEE...GRAHAM...COCHISE...SANTA CRUZ...AND EASTERN PIMA COUNTIES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING TODAY FOR PORTIONS OF SOUTHEAST ARIZONA. $$
000 WWUS85 KTWC 240206 RFWTWC RED FLAG WARNING NATIONAL WEATHER SERVICE TUCSON AZ 706 PM MST SUN APR 23 2006 ...RED FLAG WARNING IS CANCELLED FOR GREENLEE...GRAHAM... COCHISE...SANTA CRUZ AND EASTERN PIMA COUNTIES THIS EVENING... .WIND SPEEDS ACROSS THE WARNING AREA WERE DECREASING AND RELATIVE HUMIDITIES VALUES WILL CONTINUE TO INCREASE. THEREFORE...THE RED FLAG WARNING FOR EARLY THIS EVENING HAS BEEN CANCELLED . AZZ146-148-240315- /O.CAN.KTWC.FW.W.0007.000000T0000Z-060424T0200Z/ ARIZONA FIRE WEATHER ZONE 146 NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER- APACHE NF/SAN CARLOS BIA/WMZ-ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/SEZ- 706 PM MST SUN APR 23 2006 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELLED THE RED FLAG WARNING. WIND SPEEDS ACROSS THE WARNING AREA WERE DECREASING AND RELATIVE HUMIDITIES VALUES WILL CONTINUE TO INCREASE. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE CANCELLED RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 23, 2:40 AM MST, 4 minutes earlier.
Area forecast discussion, Apr 23, 2:40 AM MST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
240 AM MST SUN APR 23 2006
.SYNOPSIS...A LOW PRESSURE SYSTEM OVER SOUTHERN CALIFORNIA WILL MOVE
ACROSS THE GREAT BASIN REGION TODAY...BRINGING BREEZY TO WINDY
CONDITIONS TO SOUTHEAST ARIZONA THIS AFTERNOON. DRY AND WARM WEATHER
WILL OCCUR INTO MIDWEEK AS WEAK HIGH PRESSURE PREVAILS. A STRONG LOW
PRESSURE SYSTEM IS EXPECTED TO APPROACH THE DESERT SOUTHWEST BY THE
END OF THE WEEK...BRINGING GUSTY WINDS AGAIN TO SOUTHEAST ARIZONA...
ALONG WITH A SLIGHT CHANCE OF SHOWERS TO THE WHITE MOUNTAINS.
&&
.DISCUSSION...CLOSED UPPER LOW OVER SRN CA AT THIS TIME WILL MOVE
NEWD TODAY AND TONIGHT. MAIN IMPACT ON SE AZ WILL BE BREEZY TO WINDY
CONDITIONS THIS AFTERNOON/EARLY EVENING BUT CONTINUED DRY WEATHER.
BELIEVE SURFACE WINDS WILL BE SIMILAR...OR SLIGHTLY HIGHER...VERSUS
SPEEDS EXPERIENCED SAT FROM TUCSON VICINITY EWD. HOWEVER WINDS MAY
NOT BE QUITE AS HIGH VERSUS SAT ACROSS FAR WRN PIMA COUNTY. AT ANY
RATE...WINDS WILL DIMINISH AROUND OR SHORTLY AFTER SUNSET AS THE
UPPER LOW MOVES TOWARD THE CENTRAL ROCKIES. LOW AMPLITUDE SHORTWAVE
RIDGE TO MOVE ACROSS SE AZ BY EARLY TUE ALONG WITH SOME INCREASE IN
MAINLY HIGH-LEVEL MOISTURE.
23/00Z GFS SIMILAR WITH REGARD TO PREVIOUS GFS SOLUTIONS...AS WELL
AS UKMET/ECMWF...IN MOVING NEXT STRONGER CLOSED UPPER LOW ALONG THE
CA COAST ON WED. SYSTEM PROGGED TO BECOME QUASI-STATIONARY OVER THE
NRN BAJA/FAR SRN CA REGION WED NIGHT-EARLY THUR...THEN MEANDER
ACROSS FAR WRN AZ INTO FRI. MADE ONLY VERY MINOR MODIFICATIONS TO
INHERITED GRIDDED DATA POP FIELDS WHICH DEPICTED SLIGHT CHANCE OF
SHOWERS VICINITY WHITE MOUNTAINS STARTING THUR AND CONTINUING INTO
SAT. ANOTHER IMPACT FROM SYSTEM ON SE AZ WILL LIKELY BE INCREASED
WIND YET AGAIN THUR-FRI. FOR NOW HAVE OPTED TO KEEP TUCSON VICINITY
DRY THOUGH NEARBY MOUNTAINS...AT LEAST...APPEAR SUSCEPTIBLE TO
EVENTUAL LOW-GRADE POPS IF SYSTEM CONTINUES TO STALL.
DAYTIME MAX TEMPS TODAY ABOUT 5 DEGS OR SO LOWER VERSUS SAT MAX
TEMPS...WITH ANOTHER 3-5 DEGS OF COOLING ON MON. WARMER TUE INTO WED
AS FLOW ALOFT BECOMES INCREASINGLY SWLY AGAIN AHEAD OF DIGGING UPPER
LOW. COOLER THUR WITH DAYTIME MAX TEMPS DURING THE FRI-SAT PERIOD
ABOUT 5 DEGS OR SO BELOW SEASONAL NORMALS FOR LATE APRIL.
&&
.FIRE WEATHER...LOW PRESSURE SYSTEM OVER SOUTHERN CALIFORNIA WILL
MOVE TOWARD THE CENTRAL ROCKIES BY LATE MONDAY. SOUTHWEST WINDS WILL
INCREASE BY THIS AFTERNOON...WITH SUSTAINED 20-FOOT WINDS IN THE
15-25 MPH RANGE INTO EARLY THIS EVENING. SOME LOCALES MAINLY EAST OF
TUCSON ARE FORECAST TO ACHIEVE SUSTAINED 20-FOOT WINDS OF 30 MPH
THIS AFTERNOON...WITH GUSTS UP TO 40 MPH. MINIMUM RELATIVE HUMIDITIES
ARE EXPECTED TO BE LESS THAN 15 PCT THIS AFTERNOON ACROSS MUCH OF SE
AZ. THUS A RED FLAG WARNING WILL BE IN EFFECT FROM NOON-7 PM MST
ACROSS FIRE ZONES 146 AND 148. WINDS WILL DIMINISH AROUND OR SHORTLY
AFTER SUNSET THIS EVENING. EXPECT LESS WIND ON MONDAY AS THE LOW
PRESSURE SYSTEM WEAKENS THOUGH A VERY DRY AIRMASS WILL CONTINUE.
&&
.AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER
AT KTUS.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FIRE WEATHER
ZONES 146-148 VALID 23/19Z - 24/02Z.
&&
BF
WEATHER.GOV/TUCSONHazardous weather outlook, Apr 22, 3:16 AM MST, 23 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 316 AM MST SAT APR 22 2006 AZZ034-035-222200- SANTA CRUZ COUNTY-COCHISE COUNTY- 316 AM MST SAT APR 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TONIGHT LOW PRESSURE COMING ONSHORE OVER CALIFORNIA WILL RESULT IN BREEZY CONDITIONS OVER SANTA CRUZ COUTNY AND THE SOUTHERN HALF OF COCHISE COUNTY. SUSTAINED WINDS OF 15 TO 25 MPH WITH GUSTS NEAR 40 MPH ARE EXPECTED THROUGH THE AFTERNOON BEFORE STARTING TO CALM BY THIS EVENING. THESE WINDS IN COMBINATION WITH VERY LOW RELATIVE HUMIDITIES AND A VERY HIGH FIRE DANGER HAS LED TO THE ISSUANCE OF A RED FLAG WARNING FROM NOON TODAY UNTIL 6 PM MST THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Red Flag Warnings in Arizona, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.